A 39-year-old member asked:
Disclaimer

Taking cetirizine and diphenhydramine together?

1 doctor answer
Dr. Michael Zacharisen
32 years experience in Allergy and Immunology
Ok not necessary?: Both Cetirizine (zyrtec) and Diphenhydramine (benadryl) are antihistamines. While there is little harm in taking the 2 together (except drowsiness in some people even at usual doses), it should not be necessary. If symptoms are that severe, see an allergist for a better treatment plan.
Answered on Jan 28, 2019
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 30-year-old female asked:
Dr. David Lipkin
51 years experience in Internal Medicine
Zyrtec (cetirizine) not the cause: It's unlikely that Zyrtec is keeping you awake. If anything, it usually causes drowsiness. You can take one dose of Benadryl (diphenhydramine) with Zy ... Read More
3
3 thanks
A 50-year-old member asked:
Dr. Brian Bezack
17 years experience in Pediatric Pulmonology
Depends: The combination can cause increased drowsiness; however, if you are taking zyrtec for allergies and you have an allergic reaction, you can take an add ... Read More
1
1 thank
A 45-year-old member asked:
Dr. Andrew Murphy
28 years experience in Allergy and Immunology
Not really: These are both antihistamines. If both are needed then physician guidance should be sought.
A 25-year-old female asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience in Allergy and Immunology
Less likely: Although Zyrtec can cause drowsiness in 10-15% of the people, it is likely to cause much less drowsiness than Benadryl (diphenhydramine) which is oft ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month